Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 10, 2004, 5:58 PM EDT for Fayette County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 5:58 PM EDT (21:58 UTC)
- Expired
- May 10, 2004, 6:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Fayette County, KY
The radar
The Jackson,KY radar (KJKL), 111 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 102158
SVRLMK
KYC067-102245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT MON MAY 10 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF LEXINGTON
* UNTIL 645 PM EDT
* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTH OF LEXINGTON...MOVING NORTHEAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEXINGTON AROUND 615 PM EDT
THE EASTERN HALF OF FAYETTE COUNTY HAS THE HIGHEST POTENTIAL FOR
SEVERE WEATHER AT THIS TIME.
HAIL TO NICKEL SIZE...INTENSE RAIN AND DAMAGING WINDS TO 65 MPH ARE
LIKELY WITH THIS STORM. TAKE COVER IN A SECURE SHELTER UNTIL THE
STORM HAS PASSED.
LAT...LON 3793 8448 3786 8441 3799 8434 3805 8430
3811 8439 3821 8440 3813 8463 3801 8467
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:50 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 10, 2:50 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT MON MAY 10 2004 .SHORT TERM (TONIGHT THROUGH THURSDAY EVENING)... .SHORT TERM: DIGGING TROF OF LOW PRESSURE INTO NRN AND CNTRL ROCKIES CONTINUES TO EVOLVE. IN THE ERN U. S. THERE IS A RESULTING WARM RDGE BLDGNG JUST TO ENE OF FA. FOR CNTRL KY...WE WILL HAVE A MORE OR LESS LIGHT SWRLY FLOW IN THE MID AND UPPER LEVELS. MODELS ALSO CONT TO SHOW A SERIES OF WK IMPULSES ROTATION NORTHEAST ACROSS FA FROM ERN TX. IN THE LOWER LEVELS A SUSTAINED SRLY FLOW OF WARM MOIST AND UNSTABLE GULF AIR ACROSS FA NEXT FEW DAYS AT LEAST. REMNANTS OF FIRST ERN TX IMPULSE PASSING ACROSS FA THIS AFTN INTO TONIGHT. ONLY SCTD TRW TO SHOW FROM THIS. NEXT SYS TO IMPACT FA IS DURG THE WED INTO WED NIGHT TIME FRAME ...WILL BOOST THE WED AFTN POPS TO REFLECT THIS. ONLY SMALL ADJUSTMENT TO CURRENT FCST TRENDS OF TEMPS AND POPS WERE MADE. .IN THE EXTENDED (THURSDAY NIGHT THROUGH MONDAY)... VERY PERSISTENT PATTERN REMAINS THU NITE WITH LARGE RIDGE ACROSS THE EAST COAST AND A DEEP TROUGH IN THE MOUNTAIN WEST...WILL CONTINUE INTO EARLY SAT WITH ABOVE NORMAL TEMPS AND DIURNAL TSTORMS/SHOWER ACTIVITY. TROUGH WILL MOVE ACROSS THE GREAT LAKES DURING SUNDAY WITH A COLD FRONT WILL NEAR AREA SAT BUT FLATTEN OUT NORTH OF THE AREA BY MON...ALLOWING FOR CONTINUING AB NORMAL TEMPS AND BETTER COVERAGE OF TSTMS/SHWRS SAT AND SUN. SOME SLIGHT DISAGREEMENT BTW LONG RANGE MODELS AND ENSEMBLES WITH THE PLACEMENT OF THE FRONT AT THE END OF THE PERIOD...WILL STAY WITH A MORE NORTHERLY POSITION ACROSS ILL/IND/OH AND THEREFORE ABV NORM TEMPS AND CHANCE PRECIP EACH DAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, May 10, 5:15 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 515 PM EDT MON MAY 10 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111000- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 515 PM EDT (415 PM CDT) MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WILL OCCUR THIS EVENING, WITH SMALL HAIL, GUSTY WINDS, AND TORRENTIAL DOWNPOURS POSSIBLE. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE WHERE THE STORMS PERSIST. THE ACTIVITY SHOULD DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH SUNDAY, AS A SERIES OF UPPER LEVEL DISTURBANCES LIFT NORTHEAST OUT OF THE SOUTHERN PLAINS. THE BEST CHANCES FOR THUNDERSTORMS APPEARS TO BE SATURDAY AND SUNDAY AS A COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JB
In the hours before
Special weather statement, May 10, 3:42 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT MON MAY 10 2004 INZ079-KYZ029>043-048-102100- ANDERSON KY-BOURBON KY-BULLITT KY-FAYETTE KY-FRANKLIN KY-HARRISON KY- HENRY KY-JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-NICHOLAS KY- OLDHAM KY-SCOTT KY-SHELBY KY-SPENCER KY-TRIMBLE KY-WOODFORD KY- INCLUDING THE CITIES OF...CYNTHIANA...FRANKFORT...LEXINGTON... LOUISVILLE...SHELBYVILLE...VERSAILLES 342 PM EDT (242 PM EST) MON MAY 10 2004 ...STRONG STORMS IN THE AREA... SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS AREAS BETWEEN LOUISVILLE AND LEXINGTON THROUGH 5 PM EDT. LOCATIONS SUCH AS JEFFERSONTOWN, GEORGETOWN, NEW CASTLE, AND SHELBYVILLE MAY SEE SOME OF THESE STORMS IN THE VICINITY. HAIL TO HALF-INCH IN DIAMETER, FREQUENT CLOUD TO GROUND LIGHTNING, GUSTY WINDS, AND TORRENTIAL RAINS WILL OCCUR WITH THESE STORMS. THE GENERAL MOTION OF THESE CELLS IS TO THE NORTHEAST AT 20 TO 30 MPH. XXV
Special weather statement, May 10, 4:52 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 452 PM EDT MON MAY 10 2004 KYZ029>043-047>049-102230- ANDERSON KY-BOURBON KY-BULLITT KY-CLARK KY-FAYETTE KY-FRANKLIN KY- HARRISON KY-HENRY KY-JEFFERSON KY-JESSAMINE KY-MERCER KY-NICHOLAS KY- OLDHAM KY-SCOTT KY-SHELBY KY-SPENCER KY-TRIMBLE KY-WOODFORD KY- INCLUDING THE CITIES OF...CYNTHIANA...FRANKFORT...HARRODSBURG... LEXINGTON...LOUISVILLE...SHELBYVILLE...VERSAILLES...WINCHESTER 452 PM EDT MON MAY 10 2004 ...STRONG STORMS CONTINUE ACROSS PARTS OF NORTH-CENTRAL KENTUCKY... SCATTERED STRONG STORMS WILL CONTINUE FROM LOUISVILLE METRO...NORTH AND EAST ACROSS NORTH-CENTRAL KENTUCKY AND INTO THE BLUEGRASS OF EAST-CENTRAL KENTUCKY. THESE STORMS WILL ALSO AFFECT LAGRANGE, BEDFORD, GEORGETOWN, NEW CASTLE, PARIS, AND METRO LEXINGTON. PEA- SIZED HAIL IS LIKELY TO OCCUR WITH SOME OF THESE STORMS...AS WELL AS HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS TO ABOUT 30 MPH. THE GENERAL MOTION OF THESE CELLS IS TO THE NORTHEAST AT 20 TO 30 MPH. LOCALIZED URBAN AND STREAM FLOODING WILL BE POSSIBLE DUE TO THE HEAVY RAIN. JB
Local storm report, May 10, 5:52 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 NNE LA GRANGE 38.43N 85.36W
05/10/2004 OLDHAM KY LAW ENFORCEMENT
TREES DOWN JUST NE OF LA GRANGE NEAR OLD SLIGO ROAD AND
HWY 53.
&&
JBLocal storm report, May 10, 5:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 NNE LA GRANGE 38.43N 85.36W
05/10/2004 0.75 INCH OLDHAM KY PUBLIC
NEAR OLD SLIGO RD AND HWY 53
&&
JBThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:35 PM EDT | Flash Flood Warning | LMK | Jefferson | 85 min |
| May 10, 7:10 PM EDT | Flash Flood Warning | LMK | Clark | 80 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.